Winter Weather, Berks
- When
- February 2, 3:00 PM EST to 7:00 PM EST
- Where
- Berks forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.416, -75.926 (the zone’s center; the record gives no point)
Snow fell during the evening commute on the 2nd across most of eastern Pennsylvania. m.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Snow fell during the evening commute on the 2nd across most of eastern Pennsylvania. Precipitation actually started as rain across the Philadelphia northwester suburbs, but changed to snow by 5 p.m. EST. Elsewhere precipitation started as snow around 3 p.m. EST. The steady snow ended by 8 or 9 p.m. EST that evening. Accumulations averaged 1 to 3 inches and caused slippery traveling conditions on untreated roads. This was compounded by it occurring during the evening commute. Actual accumulations included 3.5 inches in East Stroudsburg (Monroe County), 3.2 inches in Saylorsburg (Monroe County), 3.0 inches in Williams Township (Northampton County), 2.6 inches in Tobyhanna (Monroe County), 2.5 inches in Pocono Summit (Monroe County) and Springtown (Bucks County), 2.3 inches in New Tripoli (Lehigh County), 2.2 inches in Lehighton (Carbon County), 1.7 inches in Coatesville (Chester County), 1.5 inches at the Lehigh Valley International Airport and 1.0 inch in Skippack (Montgomery County). While snow did also fall closer to Philadelphia, accumulations were less than an inch. The snow was caused by the combination of a cold front and a vigorous upper air disturbance that moved through the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 2, 11:28 AM EST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 AM EST FRI FEB 2 2007
.UPDATE /THIS AFTERNOON/...
A BIT OF SUBSIDENCE BEHIND THE FIRST DEPARTING SHORT WAVE HAS
ALLOWED SOME SUNSHINE TO DEVELOP THIS MORNING ACROSS PARTS OF THE
CWA. THIS WILL CONTINUE TO FILL IN AS A POTENT SHORT WAVE ROLLS UP
THE OHIO VALLEY AND ACROSS PENNSYLVANIA THIS AFTERNOON AND EARLY
THIS EVENING, AND TEAMS UP WITH AN ADVANCING COLD FRONT. RADAR
IMAGERY ACROSS THE UPPER OHIO VALLEY SHOWING SOME BANDING FEATURES
OCCURRING. WE ARE CONCERNED ABOUT ACCUMULATING SNOW MAINLY LATER
THIS AFTERNOON AND EARLY THIS EVENING PRIMARILY ACROSS THE WESTERN
ZONES AS THE POTENT SHORT WAVE AND ASSOCIATED LIFT ROLLS ACROSS THE
AREA. TEMPERATURES MAY BE A LITTLE BIT OF AN ISSUE, ESPECIALLY FROM
THE I-95 CORRIDOR ON SOUTH AND EASTWARD, HOWEVER THE LEHIGH
VALLEY, POCONOS AND INTO THE NORTHWESTERN NEW JERSEY SHOULD BE
MAINLY ALL SNOW. 12Z GUIDANCE IN PRETTY GOOD AGREEMENT IN CRANKING
OUT SOME DECENT QPF ACROSS THE WESTERN HALF OF THE CWA LATER THIS
AFTERNOON AND EARLY THIS EVENING. THE SREF DATA ALSO SUPPORTS THE
OPERATIONAL COMPUTER MODEL QPF NUMBERS FAIRLY CLOSELY, AS DOES THE
RGEM. BUFKIT SOUNDINGS INDICATE BETTER OMEGA INTERSECTING THE SNOW
GROWTH AREA NORTH AND WEST OF A LINE FROM READING TO MORRISTOWN
/THANKS TFG/.
AS A RESULT, WE WILL UPDATE FOR THIS AFTERNOON AND ALSO FOR THE
FIRST PART OF THE TONIGHT. CONTINUED WITH THE IDEA OF CATEGORICAL
POPS ACROSS THE NORTHWEST ZONES, THEN TAPERING TO LIKELY AROUND THE
I-95 CORRIDOR THEN CHC FARTHER SOUTH AND EAST. THE DELMARVA ZONES
SHOULD HAD THE LEAST CHC OF SEEING MEASURABLE PRECIPITATION. WENT
WITH SOME RAIN AND SNOW INITIALLY ACROSS THE CENTRAL AND SOUTHERN
ZONES LATE THIS AFTERNOON, THEN TRANSITIONED TO MORE SNOW. THE
TIMING STILL LOOKS TO IMPACT THE LATE AFTERNOON AND EVENING COMMUTE
ESPECIALLY AREAS FROM I-95 NORTH AND WEST. WE WILL ISSUE A SPECIAL
WEATHER STATEMENT /SPS/ TO CONVEY OUR LATEST THOUGHTS ON THIS.
UPDATED THE HOURLY GRIDS TO ACCOUNT FOR CURRENT AND ANTICIPATED
CONDITIONS THROUGH THE EARLY EVENING HOURS. WE WILL SEE HOW THIS
GOES AND MONITOR RADAR TRENDS. THAT IS ALL FOR NOW. HAVE A GREAT
AFTERNOON UPDATED PRODUCTS TO FLY SOON, FOLLOWED BY THE SPS.
&&
.PREVIOUS UPDATE...
/ISSUED 920 AM EST FRI FEB 2 2007/
.UPDATE /REST OF TODAY/...
WELL, WE ARE HAPPY TO SEE THE MAIN SYSTEM IS NOW EXITING STAGE RIGHT
AS IT GAVE MANY OF THE FORECASTERS HERE A HEADACHE. A PUBLIC
INFORMATION STATEMENT /PNS/ HAS BEEN ISSUED LISTING THE SNOW AND ICE
ACCUMULATIONS WE HAVE RECEIVED SO FAR. REGARDING THE REST OF TODAY,
THE UPPER-LEVEL FEATURE STILL HAS TO MOVE THROUGH AND THIS IS MOVING
UP THE OHIO VALLEY ATTM. AS A RESULT, OUR CWA IS PRETTY MUCH
INBETWEEN SYSTEMS NOW AND IT APPEARS THIS WILL LINGER FOR AWHILE
TODAY. THE 06Z WRF AND THE 13Z RUC IS STILL INDICATED THE
UPPER-LEVEL SYSTEM TO COMBINE WITH AN ADVANCING COLD FRONT TO
APPROACH THE AREA THIS AFTERNOON. THESE FEATURES ARE EXPECTED TO
PRODUCE ENOUGH LIFT TO GET MORE PRECIPITATION GOING MAINLY LATER
THIS AFTERNOON ACROSS THE WESTERN ZONES, THEN SPREAD EASTWARD TOWARD
EVENING. SURFACE TEMPERATURES ARE SLOWLY RISING NOW THIS MORNING,
WHICH WILL ALLOW MELTING OF THE SNOW AND A LITTLE ICE THAT OCCURRED
EARLY THIS MORNING ACROSS MAINLY THE EASTERN PART OF THE CWA.
WE DID A DECENT UPDATE OF THE FORECAST THROUGH TONIGHT BASED ON SOME
OF THE LATEST GUIDANCE. COLDER AIR ALOFT WILL BE ARRIVING LATE THIS
AFTERNOON AND THIS EVENING AND WITH PRECIPITATION MOVING IN, THAT
SHOULD FAVOR SNOW AS PRECIPITATION TYPE. THESE SNOW SHOWERS
SHOULD BE RATHER NUMEROUS ACROSS OUR NORTHWESTERN ZONES AS BETTER
LIFT MOVES ACROSS THOSE LOCALES. THE ACTIVITY WILL THEN SPREAD
EASTWARD AND CROSS MOST OF THE REMAINDER OF THE CWA INTO EARLY THIS
EVENING. THE DELMARVA MAY HAVE THE LEAST CHC OF PRECIPITATION,
THEREFORE TAPERED POPS FROM CATEGORICAL NORTHWEST TO CHC/SLIGHT CHC
FAR SOUTHEAST/SOUTHERN ZONES THIS AFTERNOON INTO THE EVENING. IF
CURRENT TIMING HOLDS, THIS NEXT ROUND OF PRECIPITATION WOULD COME
ACROSS MOST AREAS FOR THE LATE AFTERNOON AND EVENING COMMUTE.
TEMPERATURES MAY ALLOW ROADS TO BE MAINLY WET FOR MOST, HOWEVER
THINGS COULD GET A LITTLE DICEY IN SOME SPOTS. WE WILL CONTINUE TO
MONITOR, HOWEVER FOR NOW KEPT THE AROUND AN INCH ACROSS THE
NORTHWEST ZONES, THEN A COATING FOR THE CENTRAL AND INTO THE
SOUTHERN ZONES LATE THIS AFTERNOON AND ESPECIALLY INTO EARLY THIS
EVENING.
HIGH TEMPERATURES LOOK TO BE ON TARGET FOR THE MOST PART AT THE
MOMENT, HOWEVER DID ADJUST THE HOURLY GRIDS TO REFLECT CURRENT
CONDITIONS AND THEN ANTICIPATED TRENDS THIS AFTERNOON. A FLUID
SITUATION UPCOMING THEREFORE WE WILL PROBABLY ISSUE ANOTHER UPDATE
LATE THIS MORNING TO CLEAN UP THE WORDING AND MAKE FURTHER
ADJUSTMENTS AS NEEDED. THAT IS ALL FOR NOW. HAVE A GOOD ONE UPDATED
ZONES ALREADY OUT AND THE REMAINDER OF THE PRODUCTS WILL BE OUT
SHORTLY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA....NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5AM EST
SUNDAY FOR ANZ450>455.
&&
UPDATES...GORSEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EST FRI FEB 2 2007 ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-030930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 445 AM EST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1155 AM EST FRI FEB 2 2007 NJZ001-007-PAZ054-055-060>062-022200- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON 1155 AM EST FRI FEB 2 2007 ...A ROUND OF SNOW EXPECTED THIS AFTERNOON AND EARLY THIS EVENING... AN AREA OF LOW PRESSURE ALONG WITH A COLD FRONT WILL MOVE ACROSS THE AREA LATER THIS AFTERNOON AND EARLY THIS EVENING. PERIODS OF SNOW ARE EXPECTED TO OVERSPREAD THE AREA AS WE GO THROUGH THE AFTERNOON HOURS. TOTAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED ACROSS THE AREA THROUGH EARLY THIS EVENING. WHILE TEMPERATURES WILL INITIALLY BE ABOVE FREEZING IN MOST LOCATIONS, COLDER AIR WILL BE WORKING INTO THE AREA THIS EVENING. DEPENDING ON THE START OF THE SNOW THIS AFTERNOON, PART OF THE EVENING RUSH HOUR MAY BE IMPACTED AND MOTORISTS SHOULD BE PREPARED FOR THE POTENTIAL FOR SLIPPERY ROADS AND REDUCED VISIBILITIES. BE ESPECIALLY CAREFUL WHILE TRAVELING OVER BRIDGES AND OTHER ELEVATED ROAD SURFACES AS THEY TEND TO BE COLDER THAN OTHER ROAD SURFACES. MORE IMPORTANTLY THOUGH, WILL BE THE ARRIVAL OF COLDER AIR MOVING INTO THE REGION LATER TONIGHT ON BRISK WESTERLY WINDS. THIS COLDER AIR WILL ALLOW ANY WET UNTREATED SURFACES AND STANDING WATER TO FREEZE UP. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST UPDATES. NJZ008>010-015-PAZ067>071-022200- MORRIS-HUNTERDON-SOMERSET-MERCER-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE... TRENTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA 1155 AM EST FRI FEB 2 2007 ...A PERIOD OF SNOW LATE THIS AFTERNOON AND EARLY EVENING... AN AREA OF LOW PRESSURE ALONG WITH A COLD FRONT WILL MOVE ACROSS THE AREA LATER THIS AFTERNOON AND EARLY THIS EVENING. SOME SNOW AND RAIN IS EXPECTED TO DEVELOP ACROSS THE AREA AS WE GO THROUGH THE AFTERNOON HOURS. AS COLDER AIR ARRIVES THIS EVENING, THERE SHOULD BE A PERIOD OF SNOW WHICH COULD PRODUCE A COATING TO AN INCH. WHILE TEMPERATURES WILL INITIALLY BE ABOVE FREEZING, COLD AIR WILL GRADUALLY BE WORKING INTO THE AREA THIS EVENING. DEPENDING ON THE START OF THE RAIN AND SNOW THIS AFTERNOON, PART OF THE EVENING RUSH HOUR MAY BE IMPACTED AND MOTORISTS SHOULD BE PREPARED FOR THE POTENTIAL FOR SOME SLIPPERY SPOTS ALONG WITH REDUCED VISIBILITIES. MORE IMPORTANTLY THOUGH, WILL BE THE ARRIVAL OF COLD AIR MOVING INTO THE REGION LATER TONIGHT ON BRISK WESTERLY WINDS. THIS COLDER AIR WILL ALLOW ANY WET UNTREATED SURFACES AND STANDING WATER TO FREEZE UP. BE ESPECIALLY CAREFUL WHILE TRAVELING OVER BRIDGES AND OTHER ELEVATED ROAD SURFACES AS THEY TEND TO BE COLDER THAN OTHER ROAD SURFACES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST UPDATES. GORSE/GIGI
The national radar mosaic for the moment the first event began.
8 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14625, 14627, 14629, 14630, 14631, 14626, 14628, 14632.